EconPapers    
Economics at your fingertips  
 

Analyzing the Effect of Macroeconomic Variables on the Insolvency Risk of Iranian Bank

Seyed Reza Miraskari (), Fariborz Ranji () and Sayedmorteza Mousavini ()
Additional contact information
Seyed Reza Miraskari: Assistant Professor of Economics, University of Guilan
Fariborz Ranji: M.A. in Financial Management, University of Guilan
Sayedmorteza Mousavini: M. A. in Financial Management, University of Guilan

Quarterly Journal of Applied Theories of Economics, 2019, vol. 6, issue 2, 29-46

Abstract: The financial stability of banks and the prevention of bank failures are very important as the core of monetary and financial activities. This study analyzes the impact of macroeconomic variables on insolvency risk of Iranian banks. In this regard, 18 state and private banks were studied for period 1386-1395. To test the hypothesis, the multivariate regression analysis and Generalized Method of Moments based panel data are used. The results of testing hypotheses show that inflation and GDP growth has a significant and positive impact on the insolvency risk and the fixed assets and securities owned index (average price of a square meter of housing units in 32 selected cities), liquidity, oil revenues and state tax revenues has a significant and negative impact on the insolvency risk. Also, control variables including credit risk and liquidity risk has a significant and positive impact on the insolvency risk and capital ratio and bank size has a significant and negative impact on the insolvency risk

Keywords: GDP growth; Inflation; Liquidity; Oil revenues; Tax revenues; Insolvency risk of banks (search for similar items in EconPapers)
JEL-codes: C58 E44 G10 O23 (search for similar items in EconPapers)
Date: 2019
References: Add references at CitEc
Citations:

Downloads: (external link)
https://ecoj.tabrizu.ac.ir/article_9172_d2a359ce1f907da41a6bf55fd120cd0b.pdf Full text (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ris:qjatoe:0147

Access Statistics for this article

Quarterly Journal of Applied Theories of Economics is currently edited by Sakineh Sojoodi

More articles in Quarterly Journal of Applied Theories of Economics from Faculty of Economics, Management and Business, University of Tabriz Contact information at EDIRC.
Bibliographic data for series maintained by Sakineh Sojoodi ().

 
Page updated 2025-03-19
Handle: RePEc:ris:qjatoe:0147